Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 21, 2005, 4:23 PM CDT for Phillips County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 21, 2005, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Phillips County, AR
The radar
The Little Rock radar (KLZK), 132 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 212123
FFWMEG
ARC107-212330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS
* UNTIL 630 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATKINS
CORNER...MARVELL...LAKE VIEW...CRUMROD...AND ELAINE.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3460 9106 3413 9107 3412 9093 3424 9081
3445 9061 3465 9092
$$1 follow-up statement
000
WGUS74 KMEG 212231
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CDT THU JUL 21 2005
ARC107-212330-
PHILLIPS AR-
529 PM CDT THU JUL 21 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR PHILLIPS
COUNTY...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAIN WAS DIMINISHING ACROSS PHILLIPS COUNTY. HOWEVER...HEAVY RAIN
RECENTLY OCCURRED ACROSS MUCH OF THE COUNTY. PEOPLE SHOULD CONTINUE
TO EXERCISE CAUTION FROM RUNOFF DUE TO THIS RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATKINS
CORNER...MARVELL...LAKE VIEW...CRUMROD...AND ELAINE.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3460 9106 3413 9107 3412 9093 3424 9081
3445 9061 3465 9092
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:45 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 21, 2:45 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT THU JUL 21 2005 .DISCUSSION... THE DOG DAYS OF SUMMER ARE KICKING INTO HIGH GEAR ACROSS THE MIDSOUTH. MANY PLACES ACROSS THE MIDSOUTH ALREADY REPORTING HEAT INDICES OF 105 TO 108 DEGREES. A WEAK 500MB TROUGH HAS PROMOTED SCATTERED SHOWER AND THUNDERSTORMS DEVELOPMENT...WHICH IS PROVIDING A FEW AREAS SOME TEMPORARY HEAT RELIEF. WILL MAINTAIN SLIGHT CHANCE POPS NORTH TO CHANCE POPS SOUTH FOR THE EVENING HOURS. THINGS WILL SETTLE DOWN WITH THE LOSS OF DAYTIME HEATING. IT WILL BE A VERY WARM AND MUGGY NIGHT WITH MID TO UPPER 70S EXPECTED FOR LOWS. COULD BE A LITTLE PATCHY FOG IN THOSE AREAS THAT SEE RAIN...BUT IT SHOULD BE VERY ISOLATED IN NATURE. THE FORECAST FOR THE NEXT SEVERAL DAYS IS FAIRLY STRAIGHT FORWARD. UPPER RIDGE CURRENTLY CENTERED OVER COLORADO WILL CONTINUE TO SHIFT EAST. 850MB TEMPS WILL INCREASE TO AROUND 22C OR 23C. THIS YIELDS MAXIMUM HIGHS IN THE UPPER 90S TO POSSIBLE LOW 100S. GIVEN THE RELATIVELY MOIST SOIL CONDITIONS AFTER SEVERAL DAYS OF RAIN ALONG WITH DEWPOINTS IN THE 70S...HAVE A FEELING THAT 100 MAY BE HARD TO REACH. IT CERTAINLY CANNOT RULED OUT BUT THE MAIN POINT IS THAT HEAT INDICES WILL STILL BE BETWEEN 105 AND 109 DEGREES REGARDLESS IF 100 IS HIT ON THE THERMOMETER. A HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE AREA UNTIL 10PM SUNDAY. RAIN CHANCES WILL DIMINISH GREATLY BEGINNING TOMORROW. ONLY A SLIGHT CHANCE IN SOUTHEASTERN AREAS WHERE SOME MID LEVEL MOISTURE WILL REMAIN. OTHERWISE...MEAN RH VALUES WILL DROP TO LEVELS THAT WILL NOT SUPPORT CONVECTION. DRY WEATHER WILL LAST THROUGH THE WEEKEND. RIDGE AXIS SHIFTS EAST BY MONDAY INTO TUESDAY. THE CORE OF THE HEAT WILL SHIFT WITH IT AND A SLIGHT CHANCE OF RAIN WILL RETURN TO THE AREA. MODELS PERSISTENT IN SHOWING A FRONT APPROACHING ON WEDNESDAY AND STALLING/WASHING OUT OVER THE AREA BY THE END OF THE WEEK. WITH THIS IN MIND...LOW CHANCE POPS ARE WARRANTED. TEMPERATURES WILL BE CLOSER TO SEASONABLE LEVELS AS WELL. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY THROUGH SUNDAY EVENING. JFB
Hazardous weather outlook, Jul 21, 3:53 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 AM CDT THU JUL 21 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 353 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FOR TODAY. TEMPERATURES ARE EXPECTED TO RISE INTO THE MID 90S TODAY. THIS COMBINED WITH THE MUGGY AIR MASS THAT IS IN PLACE WILL LIKELY PRODUCE HEAT INDICIES GREATER THAN 105 DEGREES. ANYBODY WITH OUTDOOR ACTIVITIES PLANNED SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS AND THOSE WITHOUT AIR CONDITIONING. SCATTERED THUNDERSTORMS ARE ONCE AGAIN POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... HOTTER TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS APPROACHING 100 DEGREES. THERE IS A GOOD CHANCE THAT HEAT INDICES COULD BE BETWEEN 105 AND 110 DEGREES FRIDAY THROUGH SUNDAY. AS A RESULT THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.